Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 180, NWS Fort Worth, TX

October 23, 2015Bosque County, Ellis County, Hill County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 23, 2015, 6:59 PM CDT for Bosque County, Ellis County, Hill County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2015, 6:59 PM CDT (23:59 UTC)
Expired
Oct 24, 2015, 1:30 AM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Bosque County, TX, Ellis County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 56 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 6:25 PM CDT, 34 minutes earlier.

Area forecast discussion, Oct 23, 6:25 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT FRI OCT 23 2015

.AVIATION...
SHOWERS AND THUNDERSTORMS CAN BE SEEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS AT THIS TIME. THIS ACTIVITY WILL CONTINUE FOR THE
NEXT SEVERAL HOURS AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA.
LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING WILL BE THE MAIN
CONCERNS WITH THESE STORMS.

OVERALL CONDITIONS WILL REMAIN MVFR TO IFR WILL THROUGH SATURDAY
MORNING. WINDS SHOULD REMAIN AROUND 10 TO 15 KNOTS...WITH A WIND
SHIFT TO THE NORTHWEST MID MORNING SATURDAY.

78.JG

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT FRI OCT 23 2015/
3 TO OVER 7 INCHES OF RAIN HAVE FALLEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS SINCE 7 AM THURSDAY. THE MIDDLE SULPHUR RIVER NEAR
COMMERCE GAUGE /MSCT2/ IN HUNT COUNTY HAS RECORDED 10.13 INCHES OF
RAIN DURING THE 24 HOUR PERIOD ENDING AT 130 PM CDT.

FLASH FLOODING WILL REMAIN THE MAIN WEATHER CONCERN FOR THE NEXT
36 HOURS. PRECIPITABLE WATER VALUES FROM THE 12Z KFWD SOUNDING
WERE PLUS 2 STANDARD DEVIATIONS. THERE ARE SEVERAL INGREDIENTS
THAT CONTINUE TO INDICATE A GOOD SET UP FOR ADDITIONAL FLOODING/FLASH
FLOODING TONIGHT THROUGH SATURDAY NIGHT. ABUNDANT LOW LEVEL
MOISTURE IS IN PLACE AND UPPER LEVEL MOISTURE IS STREAMING
NORTHEASTWARD FROM HURRICANE PATRICIA THAT WILL MAKE LANDFALL NEAR
MANZANILLO LATER TODAY. MEANWHILE...AN UPPER LEVEL TROUGH OVER
ARIZONA WILL SLOWLY MOVE EAST DURING THE NEXT FEW DAYS. STRONG
UPPER LEVEL DIVERGENCE OVERNIGHT TONIGHT INTO SATURDAY WILL ALSO
ENHANCE LIFT.

AS OF MID AFTERNOON...AREAS FROM SHERMAN TO FORT WORTH TO
BRECKENRIDGE NORTHWESTWARD WERE RECEIVING A BREAK FROM THE RAIN
BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
NORTHEAST INTO THAT REGION BY THIS EVENING. ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE ALONG AND NORTH OF THE I-20
CORRIDOR THROUGH 7 AM SUNDAY WITH AN ADDITIONAL 4 TO 8 INCHES
EXPECTED TO THE SOUTH OF I-20.

THE THREAT OF HEAVY RAIN SHOULD SHIFT SOUTHWARD LATE SATURDAY
NIGHT INTO SUNDAY AS A SURFACE LOW DEVELOPS OFF THE SOUTH TEXAS
COAST AND MOVES NORTHEASTWARD. LOW RAIN CHANCES WILL LINGER
SUNDAY NIGHT THROUGH TUESDAY MAINLY ALONG AND EAST OF THE
I-35 CORRIDOR. ANOTHER UPPER LEVEL TROUGH WILL APPROACH
THE REGION LATE NEXT WEEK BRINGING ANOTHER CHANCE OF RAIN
THURSDAY NIGHT AND FRIDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  71  59  69  57 / 100 100  60  40  20
WACO, TX              69  74  61  70  58 / 100 100  80  40  20
PARIS, TX             67  72  59  70  56 / 100  90  70  60  30
DENTON, TX            67  69  57  68  54 / 100 100  60  30  10
MCKINNEY, TX          68  70  58  69  56 / 100 100  60  40  20
DALLAS, TX            68  72  60  69  59 / 100 100  60  40  20
TERRELL, TX           68  73  60  70  57 / 100 100  70  50  30
CORSICANA, TX         68  76  62  71  59 /  90 100  80  50  30
TEMPLE, TX            69  74  61  70  59 /  90 100  80  40  20
MINERAL WELLS, TX     66  69  55  68  53 / 100 100  50  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

78
Hazardous weather outlook, Oct 23, 3:34 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT FRI OCT 23 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
334 PM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A BAND OF THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL LIFT BACK
NORTH TOWARD THE I-20 CORRIDOR TONIGHT. MEANWHILE...ADDITIONAL
SCATTERED TO NUMEROUS THUNDERSTORMS CURRENTLY ACROSS WEST TEXAS
WILL MOVE INTO WESTERN NORTH TEXAS BY THIS EVENING AS WELL. THE
HEAVIEST RAINFALL THROUGH SATURDAY MORNING WILL BE ALONG AND A
HUNDRED MILES EITHER SIDE OF A LINE FROM GOLDTHWAITE...TO
WAXAHACHIE...TO SULPHUR SPRINGS.

ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 6 INCHES WILL RESULT IN
WIDESPREAD RUN OFF AND FLASH FLOODING ACROSS MUCH OF THE AREA
THROUGH TONIGHT. IN ADDITION...A FEW STRONG STORMS WITH GUSTY
DOWNBURST WINDS... SMALL HAIL...AND FREQUENT LIGHTNING ARE
POSSIBLE WEST OF INTERSTATE 35 THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND STORMS CONTAINING HEAVY RAINFALL ARE
EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY
MORNING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE AXIS
OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST ACROSS AREAS
SOUTH OF INTERSTATE 20 SATURDAY NIGHT. LINGERING HIGHER RAIN
CHANCES WILL CONTINUE EAST OF INTERSTATE 35 AND SOUTH OF
INTERSTATE 20 ON SUNDAY...BEFORE RAIN CHANCES SLOWLY DIMINISH FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA. DUE TO SATURATED
SOILS...RUN OFF WILL OCCUR QUICKLY AND PRODUCE FLASH FLOODING
WHERE HEAVIER RAINS FALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORT
FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT.

In the hours before

Local storm report, Oct 23, 4:08 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HEAVY RAIN       MALAKOFF                32.17N  96.02W
10/23/2015  E9.88 INCH       HENDERSON          TX   EMERGENCY MNGR

            SINCE 9PM THURSDAY 10/22/2015
Local storm report, Oct 23, 4:08 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
408 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HEAVY RAIN       MALAKOFF                32.17N  96.02W
10/23/2015  E6.88 INCH       HENDERSON          TX   EMERGENCY MNGR

            SINCE 9PM THURSDAY 10/22/2015
Local storm report, Oct 23, 4:32 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       CORSICANA               32.10N  96.47W
10/23/2015  M9.88 INCH       NAVARRO            TX   ASOS

            STROM TOTAL RAINFALL SINCE 1AM
Local storm report, Oct 23, 4:32 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       CORSICANA               32.10N  96.47W
10/23/2015  M9.88 INCH       NAVARRO            TX   ASOS

            STORM TOTAL RAINFALL SINCE 1 AM
Special weather statement, Oct 23, 5:10 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT FRI OCT 23 2015

TXZ129-232245-
EASTLAND-
510 PM CDT FRI OCT 23 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTLAND COUNTY...

AT 509 PM CDT...A STRONG THUNDERSTORM WAS NEAR ATWELL...OR 10 MILES
SOUTHWEST OF CISCO...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER...GORMAN AND CARBON.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 324 AND 358.

HEAVY RAINFALL IS ALSO OCCURRING WITH  THIS STORM...AND MAY  CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3251 9911 3251 9856 3227 9853 3214 9886
      3210 9912
TIME...MOT...LOC 2209Z 260DEG 23KT 3232 9914

58
Local storm report, Oct 23, 6:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HEAVY RAIN       3 NNW PLANO             33.06N  96.74W
10/23/2015  M4.25 INCH       COLLIN             TX   PUBLIC

            MEASURED SINCE THE RAIN BEGAN THURSDAY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:40 AM CDTFlash Flood WarningFWDDelta, Fannin, Hunt, Lamar3 hr
Oct 23, 3:03 AM CDTSpecial Weather StatementFWDYoung57 min
Oct 23, 3:56 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Oct 23, 6:55 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Johnson, Tarrant3 hr
Oct 23, 8:06 AM CDTAreal Flood AdvisoryFWDJack, Stephens, Young3 hr
Oct 23, 9:02 AM CDTRiver Flood WarningFWDDallas71 hr
Oct 23, 10:00 AM CDTAreal Flood AdvisoryFWDDallas, Johnson, Tarrant2 hr
Oct 23, 10:27 AM CDTAreal Flood AdvisoryFWDBosque, Hill, McLennan3 hr
Oct 23, 10:39 AM CDTFlash Flood WarningFWDDallas, Tarrant2 hr
Oct 23, 10:42 AM CDTRiver Flood WarningFWDDallas16 hr
Oct 23, 10:42 AM CDTSpecial Weather StatementFWDDallas48 min
Oct 23, 10:44 AM CDTFlash Flood WarningFWDJohnson3 hr
Oct 23, 10:56 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan6 hr
Oct 23, 11:03 AM CDTFlash Flood WarningFWDNavarro5 hr
Oct 23, 11:14 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Oct 23, 11:26 AM CDTAreal Flood AdvisoryFWDEllis2 hr
Oct 23, 11:55 AM CDTAreal Flood AdvisoryFWDHenderson3 hr
Oct 23, 12:01 PM CDTAreal Flood AdvisoryFWDDallas, Hunt, Kaufman, Rockwall119 min
Oct 23, 12:25 PM CDTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar5 hr
Oct 23, 12:58 PM CDTFlash Flood WarningFWDLimestone, McLennan4 hr
Oct 23, 1:18 PM CDTRiver Flood WarningFWDHunt44 hr
Oct 23, 1:18 PM CDTRiver Flood WarningFWDHunt, Rockwall56 hr
Oct 23, 1:33 PM CDTFlash Flood WarningFWDHenderson, Navarro5 hr
Oct 23, 1:57 PM CDTSpecial Weather StatementFWDLimestone18 min
Oct 23, 2:02 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
Oct 23, 2:45 PM CDTAreal Flood AdvisoryFWDBosque, Coryell, McLennan2 hr
Oct 23, 3:00 PM CDTRiver Flood WarningFWDDallas16 hr
Oct 23, 3:01 PM CDTFlash Flood Warning EmergencyFWDNavarro3 hr
Oct 23, 3:43 PM CDTAreal Flood AdvisoryFWDEllis4 hr
Oct 23, 3:47 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone118 min
Oct 23, 3:53 PM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Oct 23, 4:00 PM CDTSpecial Weather StatementFWDAnderson45 min
Oct 23, 4:24 PM CDTFlash Flood WarningFWDBosque, Hill, Limestone, McLennan3 hr
Oct 23, 4:58 PM CDTAreal Flood WarningFWDHopkins3 hr
Oct 23, 4:58 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt5 hr
Oct 23, 5:10 PM CDTSpecial Weather StatementFWDEastland35 min
Oct 23, 5:24 PM CDTFlash Flood WarningFWDHamilton3 hr
Oct 23, 5:38 PM CDTAreal Flood WarningFWDFreestone3 hr
Oct 23, 5:57 PM CDTFlash Flood Warning EmergencyFWDNavarro4 hr
Oct 23, 6:03 PM CDTFlash Flood WarningFWDMills4 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.